Alert archive / Alabama / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 30, 2018, 6:55 AM CDT for Greene County, Hale County, Sumter County, Alabama. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2018, 6:55 AM CDT (11:55 UTC)
- Expired
- May 30, 2018, 3:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Greene County, AL, Hale County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 108 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:10 AM CDT | FLASH FLOOD | Eutaw, AL | FLOODING HAS CAUSED EVACUATIONS OF AN APARTMENT COMPLEX. |
| May 30, 8:47 AM CDT | FLASH FLOOD | Greensboro, AL | SEVERAL STREETS FLOODED ACROSS GREENSBORO WITH EVACUATIONS. |
| May 30, 9:00 AM CDT | FLASH FLOOD | Eutaw, AL | EUTAW HEADSTART FLOODED, ON HWY 43, THE SANDERS-BLACK APARTMENTS FLOODED, NORTH END OF BRANCH HEIGHT SUBDIVISION OFF OF HWY 43 HAS FLOODING, AND THE 1 STOP IS FLOODED OFF OF HWY 83. |
| May 30, 11:20 AM CDT | FLASH FLOOD | 2 Ne Sawyerville, AL | WATER COVERING ROAD ON CR 30 AND RABEN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
926
WGUS54 KBMX 301155
FFWBMX
ALC063-065-119-301500-
/O.NEW.KBMX.FF.W.0016.180530T1155Z-180530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
655 AM CDT WED MAY 30 2018
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Greene County in west central Alabama...
Hale County in west central Alabama...
Central Sumter County in west central Alabama...
* Until 1000 AM CDT.
* At 654 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Livingston, Eutaw, Greensboro, Moundville, Forkland, Akron,
Boligee, Union, Gainesville, Epes, Newbern, Emelle, Panola, West
Greene, Thornhill, Boyd, Sawyerville, Knoxville, Walden Quarters
and The University Of West Alabama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3299 8834 3301 8772 3300 8742 3283 8742
3283 8747 3266 8747 3265 8753 3248 8752
3248 8772 3252 8773 3252 8782 3254 8782
3255 8783 3255 8784 3253 8785 3256 8839
$$
564 follow-up statements
739
WGUS74 KBMX 301309
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
809 AM CDT WED MAY 30 2018
ALC119-301318-
/O.CAN.KBMX.FF.W.0016.000000T0000Z-180530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sumter AL-
809 AM CDT WED MAY 30 2018
...THE FLASH FLOOD WARNING FOR CENTRAL SUMTER COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3300 8817 3300 8742 3266 8747 3265 8753
3248 8752 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3259 8806
3262 8808 3269 8804 3269 8812 3272 8808
3277 8811 3279 8806 3284 8818 3292 8821
$$
ALC063-065-301500-
/O.CON.KBMX.FF.W.0016.000000T0000Z-180530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AL-Hale AL-
809 AM CDT WED MAY 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
GREENE AND HALE COUNTIES...
At 808 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is already
ongoing and this warning will be extended shortly.
Some locations that will experience flooding include...
Eutaw, Greensboro, Moundville, Forkland, Akron, Boligee, Union, Epes,
Newbern, Walden Quarters, West Greene, Thornhill, Arcola, Wedgeworth,
Tishabee, Greensboro Municipal Airport, New West Greene, Allison,
Duffys Bend and Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3300 8817 3300 8742 3266 8747 3265 8753
3248 8752 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3259 8806
3262 8808 3269 8804 3269 8812 3272 8808
3277 8811 3279 8806 3284 8818 3292 8821
$$
56613
WGUS54 KBMX 301315
FFWBMX
ALC063-065-302030-
/O.EXT.KBMX.FF.W.0016.000000T0000Z-180530T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
815 AM CDT WED MAY 30 2018
...FLASH FLOOD EMERGENCY FOR GREENE AND HALE COUNTIES...
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Greene County in west central Alabama...
Hale County in west central Alabama...
* Until 330 PM CDT Wednesday.
* At 812 AM CDT, Doppler radar indicated heavy rains continuing
across the warned area. Multiple reports of life-threatening flash
flooding have been reported. This is a FLASH FLOOD EMERGENCY for
Greene and Hale Counties. This is a PARTICULARLY DANGEROUS
SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will experience flooding include...
Eutaw, Greensboro, Moundville, Forkland, Akron, Boligee, Union,
Epes, Newbern, Walden Quarters, West Greene, Thornhill, Arcola,
Wedgeworth, Tishabee, Greensboro Municipal Airport, New West
Greene, Allison, Duffys Bend and Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3300 8817 3300 8742 3266 8747 3265 8753
3248 8752 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3259 8806
3262 8808 3269 8804 3269 8812 3272 8808
3277 8811 3279 8806 3284 8818 3292 8821
$$
56912
WGUS74 KBMX 301431
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
931 AM CDT WED MAY 30 2018
ALC063-065-302030-
/O.CON.KBMX.FF.W.0016.000000T0000Z-180530T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AL-Hale AL-
931 AM CDT WED MAY 30 2018
...FLASH FLOOD EMERGENCY CONTINUES FOR GREENE AND HALE
COUNTIES...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
WEDNESDAY FOR GREENE AND HALE COUNTIES...
At 924 AM CDT, Greene County Emergency Management as well as law
enforcement in Hale County reported widespread flash flooding in
Greensboro and Eutaw. Numerous roads are now flooded, along with
evacuations ongoing at an apartment complex in Greensboro.
Businesses in Eutaw are now being flooded. This is a life-
threatening situation!
Once again, a FLASH FLOOD EMERGENCY for Greene and Hale Counties, is
in effect. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW!
Some locations that will experience flooding include...
Eutaw, Greensboro, Moundville, Forkland, Akron, Boligee, Union, Epes,
Newbern, Walden Quarters, West Greene, Thornhill, Arcola, Wedgeworth,
Tishabee, Greensboro Municipal Airport, New West Greene, Allison,
Duffys Bend and Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3300 8817 3300 8742 3266 8747 3265 8753
3248 8752 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3259 8806
3262 8808 3269 8804 3269 8812 3272 8808
3277 8811 3279 8806 3284 8818 3292 8821
$$
56581
WGUS74 KBMX 301818
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
118 PM CDT WED MAY 30 2018
ALC063-065-302030-
/O.CON.KBMX.FF.W.0016.000000T0000Z-180530T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AL-Hale AL-
118 PM CDT WED MAY 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
GREENE AND HALE COUNTIES...
At 109 PM CDT, Emergency Management as well as social media reports
confirm that flooding is still ongoing across Greene and Hale
counties with multiple roadways deemed impassible. Runoff from
previous heavy rainfall this morning will continue to cause streams
and creeks to overflow their banks. Therefore, the Flash Flood
Warning will remain in effect.
Some locations that will experience flooding include...
Eutaw, Greensboro, Moundville, Forkland, Akron, Boligee, Union, Epes,
Newbern, Walden Quarters, West Greene, Thornhill, Arcola, Wedgeworth,
Tishabee, Greensboro Municipal Airport, New West Greene, Allison,
Duffys Bend and Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3300 8817 3300 8742 3266 8747 3265 8753
3248 8752 3248 8772 3252 8773 3253 8786
3260 8790 3261 8784 3262 8786 3259 8806
3262 8808 3269 8804 3269 8812 3272 8808
3277 8811 3279 8806 3284 8818 3292 8821
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 30, 5:21 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 30, 5:21 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 521 AM CDT Wed May 30 2018 .UPDATE... For Flash Flood Watch at the bottom. && .SHORT TERM... Today through Thursday Night. This AM, shortwaves rotating around the upper low situated over KY/TN and what is left of Alberto have generated copious amounts of rainfall with a large swath of showers and thunderstorms across Central Alabama. We have decent southerly low level flow still feeding in moisture off of the Gulf of Mexico along with dew points generally in the lower 70s. What is left of the upper feature associated with Alberto is expected to be pulled to the north tonight and be absorbed into the main upper trough over the Northern Plains into the Great Lakes. So, we should see less rain coverage for tonight, but some scattered shower and thunderstorm activity is still possible, generally across the north. For Thursday, more upper shortwaves, with activity peaking during the heat of the afternoon will allow for more thunderstorms. Also, a front will move eastward out of the Upper Mississippi River Valley and the Central Plains toward KY/TN. The front itself will likely get hung up across there with an unfavorable upper flow to push it through Alabama. However, with daytime heating, decent CAPE, still elevated dew points, upper shortwaves, and outflow boundaries possible from storms closer to the front, we could see a few strong storms on Thursday afternoon across some of our northern counties. The main energy decreases significantly after sunset, so would suspect a decrease in coverage Thursday evening as a result. 08 .LONG TERM... Friday through Thursday. Overall the pattern has not changed much for the weekend and the first of next week. A northwest upper flow pattern will develop east of the Mississippi River Friday and remain through the weekend. This pattern this time of year favors MCS development and the threat of damaging straight-line winds. Warm and moist air on the eastern side of the upper ridge will advect into Central Alabama Friday and Saturday. A more significant short wave will slide through on Sunday and shows a pretty good amount of storms developing along the boundary. The GFS and ECMWF models are showing surface based CAPE values Friday through Sunday afternoons between 3000 and 4000 J/kg. Will add a low confidence severe for Sunday and continue the threat for Friday and Saturday as well. One caveat to all of this will be to what extent does the previous days convection, or any convection that develops overnight, impact the rain chances during the day. This all depends on the exact timing of each minor shortwave and other mesoscale features that will be determined as we get closer to the days of concern. The upper ridge will likely expand farther eastward by early next week and result in less convective activity across central Alabama. 16 && .AVIATION... 06Z TAF Discussion. Wrap around bands now moving through southern and eastern portions of Central Alabama. Mainly seeing rain with the activity near ANB and ASN, while thunderstorms are prevalent near MGM. Look for the conglomeration to continue slide east and north through the night. Unsure if the thunderstorms will hold together by the time it works into ANB and ASN. Will re-evaluate closer to 9Z and see if TSRA needs to be added here. May see a break in the activity this morning then redevelopment this afternoon. A few of the short term models are then bringing in a third wave across the north and west and the very tail end of the forecast cycle. More on that in the next discussion and set of TAFS. 16 && .FIRE WEATHER... A moist pattern is expected through at least midweek, with a drier and warmer trend for Thursday through the weekend. A northwest flow for the end of period may result in scattered showers during the evening and morning hours. Patchy fog and low clouds will be possible tomorrow morning and again Thursday morning. No fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 69 85 70 88 / 70 50 60 20 60 Anniston 83 70 86 71 89 / 80 40 60 20 60 Birmingham 85 71 88 73 90 / 70 40 40 20 60 Tuscaloosa 88 72 90 73 93 / 60 30 30 10 40 Calera 85 70 87 72 90 / 60 40 40 20 60 Auburn 82 70 85 71 88 / 70 30 50 20 40 Montgomery 87 71 89 72 91 / 70 20 40 10 30 Troy 85 70 88 71 90 / 70 20 40 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through this evening for the following counties: Autauga...Bibb...Blount...Calhoun...Chambers... Cherokee...Chilton...Clay...Cleburne...Coosa...Elmore...Etowah... Greene...Hale...Jefferson...Lee...Perry...Randolph...Shelby... St. Clair...Talladega...Tallapoosa...Tuscaloosa. &&
Hazardous weather outlook, May 30, 4:46 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 446 AM CDT Wed May 30 2018 ALZ011>015-017>050-311300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 446 AM CDT Wed May 30 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Areas of showers and thunderstorms are expected again today. Due to recent heavy rains, isolated locations may experience some flooding, especially where the grounds are already saturated or are prone to flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A pattern favorable for organized convective systems will develop across Alabama. There is a low confidence for damaging straight line winds on Thursday afternoon across the north. Damaging winds are also possible across Central Alabama on Friday, Saturday, and Sunday. Heavy rain will continue to be possible with this activity which could cause localized flooding due to saturated grounds and flood prone areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary Thursday through Sunday. 08
In the hours before
Special weather statement, May 30, 3:18 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
318 AM CDT WED MAY 30 2018
ALZ022-030-031-300900-
Greene AL-Pickens AL-Sumter AL-
318 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PICKENS...GREENE AND
NORTHWESTERN SUMTER COUNTIES UNTIL 400 AM CDT...
At 317 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Aliceville to near Gainesville to near
Emelle. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Eutaw, Aliceville, Boligee, Union, Gainesville, Emelle, New West
Greene, Mantua, Panola, Allison, Jena, West Greene, Knoxville,
Benevola, Geiger, Snoddy, Warsaw, New Mount Hebron, Eutaw Municipal
Airport and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3283 8836 3310 8822 3315 8784 3302 8783
3302 8773 3299 8772 3298 8775 3295 8775
3295 8773 3293 8777 3290 8777 3290 8781
3288 8781 3286 8783 3285 8782 3285 8783
3284 8783 3274 8799 3270 8837
TIME...MOT...LOC 0817Z 261DEG 26KT 3304 8817 3286 8820 3273 8837
32/DavisSpecial weather statement, May 30, 3:48 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
348 AM CDT WED MAY 30 2018
ALZ023-032-300930-
Hale AL-Tuscaloosa AL-
348 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA AND
NORTHWESTERN HALE COUNTIES UNTIL 430 AM CDT...
At 347 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jena to near Eutaw to near Allison. Movement
was east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Tuscaloosa, Northport, Holt, Moundville, Akron, McFarland Mall,
Shelton State Community College, Tuscaloosa Amphitheater, Bryant
Denny Stadium, Tuscaloosa Regional Airport, University Mall,
Englewood, Ralph, Cottondale, Little Sandy, Maxwell, Moundville
Airport, Peterson, Fosters Boat Landing and Hull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3319 8784 3325 8742 3302 8746 3287 8757
3283 8782 3284 8783 3285 8782 3286 8783
3288 8781 3289 8782 3290 8777 3293 8777
3295 8773 3295 8775 3296 8774 3298 8775
3299 8771 3302 8771 3302 8783
TIME...MOT...LOC 0847Z 257DEG 31KT 3313 8786 3291 8790 3282 8799
32/DavisSpecial weather statement, May 30, 5:08 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
508 AM CDT WED MAY 30 2018
ALZ025-034-301100-
Bibb AL-Shelby AL-
508 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND BIBB
COUNTIES UNTIL 600 AM CDT...
At 507 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tannehill Ironworks State Park to near
Centreville to Mertz. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alabaster, Montevallo, Brent, Centreville, Vance, Woodstock, West
Blocton, Wilton, West Centreville, Maylene, Ashby, Brierfield
Ironworks Park, Low Gap, Mertz, Eoline, North Bibb, University Of
Montevallo, Six Mile, Bibb County Airport and Siluria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3300 8741 3301 8732 3309 8731 3311 8730
3313 8727 3313 8720 3319 8720 3324 8713
3322 8710 3325 8708 3325 8698 3327 8697
3327 8695 3324 8681 3302 8690 3284 8719
3285 8732 3287 8732 3288 8742 3299 8742
TIME...MOT...LOC 1007Z 267DEG 12KT 3324 8702 3300 8716 3290 8739
32/DavisSpecial weather statement, May 30, 5:19 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
519 AM CDT WED MAY 30 2018
ALZ031-032-301100-
Greene AL-Hale AL-
519 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE AND HALE COUNTIES
UNTIL 600 AM CDT...
At 519 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Union to near Eutaw to Tishabee. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Eutaw, Greensboro, Moundville, Forkland, Akron, Union, Walden
Quarters, Thornhill, Wedgeworth, Tishabee, Greensboro Municipal
Airport, Duffys Bend, Sawyerville, Knoxville, Evansville, Snoddy,
Moundville Airport, Eutaw Municipal Airport, Mound State Park and
Elliots Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3280 8793 3304 8794 3304 8783 3302 8783
3302 8777 3301 8771 3300 8748 3286 8748
3257 8766 3259 8789 3260 8790 3261 8787
3260 8786 3260 8784 3262 8786 3262 8791
3263 8792 3260 8801 3260 8806
TIME...MOT...LOC 1019Z 262DEG 25KT 3302 8786 3282 8786 3266 8798
32/DavisSpecial weather statement, May 30, 6:27 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
627 AM CDT WED MAY 30 2018
ALZ033-301200-
Perry AL-
627 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY COUNTY UNTIL 700
AM CDT...
At 627 AM CDT, Doppler radar was tracking a strong thunderstorm near
Heiberger, or 7 miles north of Marion, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marion, Heiberger, Oakmulgee, Judson College, Morgan Springs, Sprott,
Folsom and Ellards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3283 8727 3284 8703 3272 8702 3269 8703
3267 8703 3261 8746 3277 8747
TIME...MOT...LOC 1127Z 244DEG 13KT 3273 8736
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:40 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 2 hr |
| May 29, 8:43 PM CDT | Areal Flood Advisory | BMX | Tallapoosa | 2 hr |
| May 29, 8:55 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes, Montgomery | 2 hr |
| May 29, 9:46 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Marengo, Perry | 119 min |
| May 29, 11:41 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas | 6 hr |
| May 30, 12:27 AM CDT | Areal Flood Advisory | BMX | Lowndes | 6 hr |
| May 30, 12:54 AM CDT | Flash Flood Warning | BMX | Lowndes | 6 hr |
| May 30, 1:10 AM CDT | Flash Flood Warning | BMX | Dallas | 6 hr |
| May 30, 1:37 AM CDT | Flash Flood Warning | BMX | Autauga | 6 hr |
| May 30, 1:46 AM CDT | Areal Flood Advisory | BMX | Coosa, Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 2:55 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 3:18 AM CDT | Special Weather Statement | BMX | Greene | 42 min |
| May 30, 3:35 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| May 30, 3:48 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| May 30, 4:40 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| May 30, 5:01 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Tuscaloosa | 3 hr |
| May 30, 5:08 AM CDT | Special Weather Statement | BMX | Bibb | 52 min |
| May 30, 5:11 AM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| May 30, 5:18 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Bullock, Calhoun, Chambers and 24 more | 14 hr |
| May 30, 5:19 AM CDT | Special Weather Statement | BMX | Hale | 41 min |
| May 30, 6:10 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Perry | 9 hr |
| May 30, 6:27 AM CDT | Special Weather Statement | BMX | Perry | 33 min |
| May 30, 7:24 AM CDT | Special Weather Statement | BMX | Greene | 36 min |
| May 30, 7:44 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery, Tallapoosa | 6 hr |
| May 30, 7:51 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 6 hr |
| May 30, 8:30 AM CDT | Flash Flood Warning | BMX | Coosa, Tallapoosa | 4 hr |
| May 30, 10:20 AM CDT | Special Weather Statement | BMX | Perry | 55 min |
| May 30, 12:47 PM CDT | Special Weather Statement | BMX | Pike | 58 min |
| May 30, 1:41 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 109 min |
| May 30, 3:18 PM CDT | Areal Flood Warning | BMX | Perry | 3 hr |
| May 30, 3:23 PM CDT | Areal Flood Warning | BMX | Autauga | 3 hr |
| May 30, 3:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| May 30, 3:54 PM CDT | Special Weather Statement | BMX | Lamar | 36 min |
| May 30, 4:05 PM CDT | Areal Flood Advisory | BMX | Greene | 3 hr |
| May 30, 4:10 PM CDT | Special Weather Statement | BMX | Marion | 35 min |
| May 30, 4:25 PM CDT | Special Weather Statement | BMX | Pickens | 35 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
| May 30, 4:47 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 28 min |
| May 30, 5:00 PM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| May 30, 5:36 PM CDT | Special Weather Statement | BMX | Greene | 39 min |
| May 30, 5:57 PM CDT | Special Weather Statement | BMX | Pickens | 33 min |
| May 30, 6:39 PM CDT | Special Weather Statement | BMX | Fayette | 36 min |
| May 30, 6:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.